JOURNAL ARTICLE
REVIEW

Vitiligo and allergic complications from orthopaedic joint implants: the role of benzoyl peroxide

Marcel Dudda, Peter Godau, Sammy Al-Benna, Thomas A Schildhauer, Martin Gothner
Recent Patents on Inflammation & Allergy Drug Discovery 2013, 7 (2): 176-82
23574546
Orthopaedic joint implants and osteosynthetic materials are progressively being employed more often. Complications mainly include physical-mechanical problems and infections. Uncommonly, allergic reactions to an alloy metal or a bone cement component have been implicated. Less attention has been paid to the components of bone cement, such as acrylate, catalysers (e.g. peroxide), additive polymers or stabilisers. An important bone cement component is benzoylperoxide (BPO), an initiator of the process enhancement of the bone cement. Vitiligo is an acquired, progressive depigmenting disorder that can induce autoimmune diseases. The occurrence of vitiligo in combination with an infection or allergy is not well described, and this manuscript highlights the possibility of an occurrence of a vitiligo whenever the immunesystem is activated and T-cell activation is observed. The aim of this article was to analyze the diagnosis and management of vitiligo and allergic complications from orthopaedic joint implants due to benzoyl-peroxide and relevant patents.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
23574546
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"